Heart Disease Expert Forum
bradycardia
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

bradycardia

1.Have you ever heard of anyone getting Bradycardia and PVC's from blood pressure medicine? I was taking Calan 180 and started having a slow heart rate, extreme weakness, shortness of breath, and multiple PVC's which. After having a heart CT scan and echocardiagram (no problems noted on either other than bradycardia and pvc's) I stopped taking the Calan and symptoms improved dramatically. Since then have tried Hyzaar, Lisinopril, and Maxzide with the same reaction to each medication. Heart rate drops into high 30 and low 40's. Shortness of breath actually is worse when HR is in normal (70-80) range. I had been taking Calan for over 10 yrs with no problems. Heart rate, PVC's, shortness of breath much improved without meds but BP goes up.

2.I think the meds may be exacerbating symptoms from some endocrine condition which is affecting my heart rate(hypothyroid maybe, I have a lot of the symptoms but TSH was 1.8- dr is testing T-4 and cortisol; Glucose/insulin problem, fasting glucose 102 and I have had non-diabetic hypoglycemic for years.  Symptoms worsen after eating but could be just because my heart is working harder due to digestion.

3.  Could this be an autoimmune problem affecting my heart.  Have had some weird pain lately such as sprained ankle pain (could barely walk and had no injury) and hip pain (inflammatory type not nerve or muscle) that went away after taking ibuprofen and has not come back.  BP also goes down if I take ibuprofen.

4.What's your opinion and do you have any ideals as to what is going on with me and/or where we should look next. Thank you
Related Discussions
239757_tn?1213813182
gabby,

thanks for the post.

Calan can definitely cause a lower heart rate. We generally do not see a significant drop in heart rate with the other medications you list so im not sure exactly what to make of that. Some people get more PVCs at slower heart rates while others get them at faster rates.  Hypothyroidism can cause bradycardia. The diagnosis of these conditions lies in the blood test you are having.  Autoimmune diseases are usually systemic in nature and the diagnosis can sometimes be difficult. What you are describing does not sound like an autoimmune problem since the arthritic pain you described went away. My advice would be to seek the care of a good internist who could sit down with you and try to put all of your complaints together.

good luck
5 Comments
Blank
Avatar_m_tn
I had some problems with ToprolXL until my meds were adjusted. I hate extreme fatigue, diziness, and a heart rate in the 50s while anxious! I can only imagine what it was during sleep.
Blank
Avatar_n_tn
I know what you mean.  I get up, shower, and eat breakfast and my HR is only 40 then so I wonder what it is while I'm sleeping.  I am having a holter monitor tomorrow so hopefully can test that.  I think if it was just one med we would assume it was the medicine, but I have taken four different ones (different classes of medication also) all with the same reaction.  I do get symptoms without the meds but they are substantially less than when I take meds.  For now I am taking nothing and monitoring my bp and watching my diet.
Blank
Avatar_n_tn
Hopefully someone can tell my if the following is common with arrythmia? My doctor doesn't seem as concerned about the missed heart beats as I am.
I noticed my heart skipping beats last Christmas and went to the doctor. He said that I may have been drinking more alcohol and coffee than usual.I stopped drinking coffe and alcohol and the heart beat went back to normal for about six months.
In June I went for a jog in the evening and felt my heart pounding and missing beats. I was certain that I was going to die. It went back to normal after about 20 minutes. The doctor said he could not find anything wrong and not to worry.
I booked a heart scan and ecg for the end of August to verify his findings. The day before the tests I had another event like June. The scan showed no sings of heart disease and the ecg was normal. My heart rate was about 50bpm though.
I have constant chest pain; my heart rate varies between 40 and 70bpm and regularly skips; the pulse is sometimes very faint and sometimes normal and I have indigestion but not reflux.
The common link in the June and August events was that I was perspiring during the day and I may have been slightly dehydrated.
I haven't read on this site about electrlyte imbalance causing the arrythmia.
Does anyone have similar symptoms and any ideas?
Blank
Avatar_n_tn
Thanks for your help.  I got the results of T-4 and cortisol and they are fine.  I am having a holter done right now.  My Dr. referred me to an internist who specializes in hypertension so hopefully we can find something I can take.   My current GP wanted to try a beta blocker for the pvc's but my heart rate already goes too low and I don't want to risk that.  He suggested a pacemaker as another option but I don't want to go there if I don't have to. Thanks again for your help.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank